I had my TAH BSO on 3/20. I had a lot of trouble with nausea in the castle. The nurses were very good about hurrying in with the phenergan for my IV, thank God!!
The trouble is that I am still feeling nausea every day. It starts at about 2pm (sometimes earlier) and just gets worse. Yuckiest feeling in the world!
Has anyone else had this trouble? What helped?
I'm also having a lot of trouble getting to sleep. I can't sleep until 1 or 2 in the morning. When I try to sleep earlier my limbs feel all quivery, like I need to get up and dance!
Thanks so much for all of the wonderful posts! I don't feel so alone! Love, Darien
Hi Darien, You don't say if you are taking any medication. If you are on pain meds that could be it. Also if you have started HRT I think sometimes that can do it too. I luckily have not had the nausea problem however I can definitely relate to the sleeping probs. I am not up quite as late as you but usually til 11 or 12. It wouldn't be a problem except I have a 2 yr old who is up with the chickens every morning. I had my surg 4 wks ago. LAVH kept ovaries. I think my ovaries are sleeping because I have had a variety of wierd things (mild hot flashes, weepies, moody etc) on and off. I just figure at some point everything will settle down. Good luck sweetie. Dosi
I remember feeling like that till about 4 1/2 weeks post op. It was kind of mild to moderate. I would only eat certain foods. Some foods, even the thoughts of them would make me feel like tossing my "tacos". I thought it might have been related to the gas they use to separate the organs during an abdominal surgery. It did eventually go away, however, at the time it was frustrating.
I'm a little over 4 weeks post off, TAH/BSO, and I get nausea here and there. Mostly in the morning around bowel movement time. I'm on Cenestin for the HRT and take it of a night so I'm not sure if that's what is causing it or not. I was just wondering the same thing you are because I hate that feeling!
me too I am 3 wks post op and still have nausea, mostly in the mornings. I figure it is the hormone pills and iron pills I am on but it almost feels like I did when I was pregnant. My poor body is so confused, it dont know what will happen next. I suffered for years before I got up enough nerve to have my surgery, tah/bso, and I am just hoping it wil be worth it. this site has been a lifesaver. every time something happens, I get on here and it has happened to someone else too,
Are you taking any NSAIDS, such as Motrin or Advil. These can cause stomach inflamation which cause nausea. Also, if you go to www.drkoop.com and look under gastritis, acute you will see that it says that the stress of a surgery can cause an acute case of gastritis (inflamation in the lining of the stomach) which has nausea as a symptom. I read another web site that said that the anesthesia from surgery can cause a case of gastritis. If you continue to have nausea please have you doctor to look into the cause. After my surgery in 2000 I had stomach problems and it was discovered that I had gastritis. I did have it treated for 2 months and by that time my stomach lining was badly inflamed. I had been on NSAID's after surgery for pain and the endometriosis and the surgery itself was a stressor to my body. Hope you don't have this problem, however do keep it mind if you continue to suffer. Talk to your doctor and see if he or she feels that this is normal this much past surgery. Best wishes.
I have been having the same problem and asked my doctor at last visit. He said that I was in surgery for quite a long time (51/2 hours) and it takes time to completely get the effects of anestesia out of your system. He also said that all the moving, cutting and removal of everything has upset my system and I should anticipate it getting better at 6-8 weeks post-op.
I wanted to add that the anesthesia from surgery can cause anxiety and even panic attacks for those suceptible to such, and nausea is one of the symptoms that you can get from both. That is why a good evaluation is important. Best wishes.
I have also been nauseated. Comes and goes, mostly in the AM. My doc and I discussed it at the 4 week post op and he thought it might be the HRT. I am on Cenestin too.
I have talked to many women that have had hysterectomies and they say that it takes quite a while before you feel "normal" again (although I wasn't feeling normal before the hyst either). My friend's aunt said that she just started feeling "good" recently and her hyst was 11 months ago.
I was watching a show on Discovery Health and a female doc gave her patients a journal that had all the symptoms listed and spaces for times, etc. She had them log in symtoms while they found the right "cocktail" of HRT.
I'm going to look on that website to see if I can find more about this journal.
TAH/LSO (right was already gone) for ovarian cysts. Already menopausal at 37 before the surgery.